T Nation

Shot endurance caused by D-bol


#1

Noticed a pronounced side effect of D-bol. Two days into a 2 weeker of 20mg M-1-T and 20mg D-bol.

I normally run 25 mins after my workouts for aerobic conditioning. I choose a speed that I can maintain a heart of 165 but today during my normal run my heart rate was 174! I am sure this is the D-bol as I did 10mg M-1-T for 2 weeks before and my endurance wasn't affected.

I have heard that D-bol reduces the haemotocrit levels in the blood. Has anyone experienced anything similar?


#2

is 9 bpm really that critical?


#3

DBOL INCREASES HEMATOCRIT LEVELS.
Your endurance may be affected by water retention.


#4

P-dog
I would say that 9bpm increase in matter of 2 days is significant. It would be like your bench dropping by 5% in 2 days. Of course it could just be an anomaly and will level itself out in time, but to me it signifies that something ain't right.

Prisoner
so if it increases Hematocrit levels wouldn't I then have more red blood cells to allow me to carry more oxygen? And then wouldn't this cause a decrease in heart rate as my cardio system wouldn't have to work as hard to supply the same amount of oxygen to the muscles?
The water rentention thing could be a problem but I didn't experience the same problems when using creatine and I was carrying around 5lbs of extra water then on 180lbs.


#5

I always have aerobic limitations while on a cycle. Especially, Dbol. It raises my bp slightly and I am always warm.


#6

Yes, an increase in hematocrit = an increase in oxygen/ CO2 carrying capacity, and that is why athletes have blood doped and used the drug EPO. Dbol and Anadrol are two drugs that are known for substantially increasing hematocrit. They also however decrease your kidney's excretion of electrolytes: Na+, K+, Cl, e.t.c. Since the body is retaining more solute it must retain more liquid to achieve the correct homeostatic balance. The result is an increase in intravascular volume. This will cause an increase in blood pressure, and the heart will have to beat faster and harder to meet the your bodies metabolic demands. When the intravascular volume rises, third-spacing occurs. this is the seepage of fluids from the blood into the interstitial or intercellular spaces. This is caused by oncotic pressure- your heart literally pumps this fluid into these spaces. Once the fluid accumulates in the intercellular space it will cause the exchange of gases to slow, impeding metabolic functioning. This does not effect anerobic exercise as much, due to the fact that this type of energy originates mainly via anerobic glycolysis which does not use oxygen to produce ATP. It will however, negatively affect aerobic exercise as above stated, it will cause a decrease in gas exchange efficiency which results in the heart's stroke volume and bpm increasing to meet the metabolic demands that are being placed on it.
This could also be one explanation for the dreaded dbol back pump. A decrease in gas exchange due to fluid buildup in the intercellular space could lead to a buildup in lactic acid, which is an energy by-product.
Finally, Creatine exerts a different effect on the body then third spacing. It is the muscle cells themselves that actually increase their water volume. This is due to the increase in creatine phosphate molecules (a solute) in the cell which means more water must be added to reach homeostatic balance. The Creatine holds phosphate molecules which are crutial molecules in the production of ATP from ADP. Creatine does not cause any intercellular fluid retention, and so does not cause the same effects on gas exchange as, does the effects of third-spacing due to some steroids. P-22


#7

P22..... I learnt ALOT from that post of yours!
IT ALL MAKES SENSE NOW, the lower back ache and the decrease in aerobic capacity... thanx man.


#8

Yeh great post Prisoner

I didn't mention it but my back is absolutely shot as well. No RDL's for me then : )